Aa
A
A
Close
Avatar universal
Painful acne with swelling
Im 26. I have had slight moderate acne for a few years. I can deal with that. But every couple of weeks I get acne (typically on my forehead, right above my brow) that seems to swell. Its strange. It almost looks like a "goose egg". Like I got hit in the head. It gets really sore too. It's not something I can fend off either. I feel it coming and I use my Zeno, and other topical remedies that normally curve my breakouts, but these are unstoppable, and painful, and REALLY obvious. What the heck is it??? How can I prevent and treat them???
Cancel
6 Answers
Page 1 of 1
212795 tn?1194956174
Its called cystic acne, and sounds like you have a boil in that spot.  It keep coming back in the same place which is normal.  I would see a dermatologist because he/she can give you something a little stronger to help you keep it under control.  Dermatologist also drain them - I know, gross, but if it takes forever to go away, this could help.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Koukla29 is right about seeing a dermatolgist.  They usually inject a solution into the boil which will help with pain and minimize the swelling.  As soon as I got a boil - I immediately called my Dr. and he would treat it.  These were huge boils that hurt to the touch and were hard.  Sorry about not knowing the name of the injection. Just ask your dermatologist!  Hope this helps!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Kenalog injection - however, your might need to be excised and drained. This is not something to fool around with, this is an infection that is coming and going. Go to the derm for a checkup. He will probably treat it immediately, then may put you onto an antibiotic. Take a look at this guys goof:

http://www.youtube.com/watch?v=-CaCSPhXZwU

and watch it allll the way to the end, you'll see why.

Take care.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
309783 tn?1271961829
Cystic acne needs to be treated quickly and aggressively to prevent scarring. If topical treatments are not working your dermatologist may put you on oral anti-biotics like oxytetracycline or erythromycin. Acne responds a bit slowly to antibiotics so use a topical lotion as well, the best is Differin. It this doesn't help discuss accutane with your dermatologist. It's a powerful drug which will give you a complete break from your acne and in many cases results in a permanent remission. If you are female take an anti-androgen contraceptive pill like Diane35 along side your chosen medicine. However, if you take a tetracycline with the pill use a condom as tetracyclines can theorectically reduce the pill's effectiveness as a contraceptive. Loiloi x
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Im very worry about my acne ,i have acne since i was 14 years old and till now i still have. I used all kinds of medicines and nothing since to work. the big problem now its that i have this pain all over around my face and i can not take this pain any more. what should i do please.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Im very worry about my acne ,i have acne since i was 14 years old and till now i still have. I used all kinds of medicines and nothing since to work. the big problem now its that i have this pain all over around my face and i can not take this pain any more. what should i do please.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Acne Community Resources
Top Dermatology Answerers
1340994 tn?1374197577
Blank
Caryopteris
Raleigh, NC
4851940 tn?1385441629
Blank
jemma116
United Kingdom